Development of geriatric syndromes after taking countermeasures for polypharmacy: An overlooked issue of quitting semiregular single-dose medicine

Naoki Tomita, Aiko Ishiki, Shoji Okinaga, Katsutoshi Furukawa, Hiroyuki Arai

Research output: Contribution to journalArticlepeer-review

Abstract

We report a case of an elderly woman on polypharmacy who developed appetite loss, general fatigue and muscle weakness mainly from secondary adrenal insufficiency caused by quitting one semiregular single-dose medicine. Because the degree of insufficiency was mild, her symptoms were eliminated after some time without additional treatment. The present case includes important lessons related to medication management in elderly patients. Additionally, the present case also warns us to be cautious while diagnosing geriatric syndromes as a part of the physiological aging process or additional disease symptoms. Drug-induced geriatric syndrome from quitting semiregular-use drugs should be investigated in future studies.

Original languageEnglish
Article numberomz047
Pages (from-to)259-261
Number of pages3
JournalOxford Medical Case Reports
Volume2019
Issue number6
DOIs
Publication statusPublished - 2019 Jun 14

ASJC Scopus subject areas

  • Parasitology
  • Microbiology
  • Infectious Diseases

Fingerprint

Dive into the research topics of 'Development of geriatric syndromes after taking countermeasures for polypharmacy: An overlooked issue of quitting semiregular single-dose medicine'. Together they form a unique fingerprint.

Cite this